Alert archive / Texas / Special Weather Statements in 2022

Special Weather Statement, NWS Fort Worth, TX

August 9, 2022Hopkins County, Texas

NWS Fort Worth, TX issued this special weather statement at Aug 9, 2022, 2:08 PM CDT for Hopkins County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2022, 2:08 PM CDT (19:08 UTC)
Expired
Aug 9, 2022, 2:45 PM CDT
In force
37 min
Issued by
NWS Fort Worth, TX
Hail
0.00 in
Wind
50

County Hopkins County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 159 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2022-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 920 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2022-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
920 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
1500 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

845 
WWUS84 KFWD 091908
SPSFWD

Special Weather Statement
National Weather Service Fort Worth TX
208 PM CDT Tue Aug 9 2022
 
TXZ107-091945-
Hopkins TX-
208 PM CDT Tue Aug 9 2022

...A strong thunderstorm will impact portions of southwestern Hopkins
County through 245 PM CDT...

At 208 PM CDT, Doppler radar was tracking a strong thunderstorm near 
Sulphur Springs, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Sulphur Springs, Cumby and Como. 

This includes Interstate 30 between mile markers 109 and 132.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3296 9566 3298 9567 3298 9586 3309 9587
      3320 9586 3317 9547 3296 9546
TIME...MOT...LOC 1908Z 288DEG 13KT 3312 9563 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

Dunn

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Aug 9, 12:52 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Aug 9, 12:52 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1252 PM CDT Tue Aug 9 2022

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/This afternoon through Wednesday/

Morning convection originating near the Ouachita mountain chain
has made its way southward and intensified allowing for an outflow
boundary to develop and accelerate southwestward into the CWA. As
of this writing the outflow was along a Gainesville to Sulphur
Springs line. This outflow boundary will be the focus for
scattered showers and storms this afternoon as it moves south-
southwest. Best chances of rain this afternoon will be along and
north of the I-20 corridor. While the severe weather threat is
low, strong diurnal heating along the I-20 corridor means that the
most vigorous convection will be capable of strong to severe
downbursts. In the wake of the outflow boundary, temperatures will
be cooler with cloudy skies, and the chances of rain will
diminish. Any ongoing convection along the boundary should
dissipate with the loss of heating this evening. Average rainfall
amounts will generally be light with this activity because many
locations will miss out - but underneath storm cores, amounts more
than a half inch is likely.

A round of elevated scattered convection should develop around
sunrise. Most of this activity will be weak and showery, but
welcome nonetheless. With daytime heating, we should see a few
storms develop by mid-late morning within the axis of highest
elevated instability, which will be draped along the I-20
corridor. Convective outflows will get going by early afternoon
with the activity shifting southward into Central Texas. Once
again, this round will be scattered hit-or-miss and certainly not
a drought buster for anyone. High temps tomorrow will be a few
degrees cooler due to the increase in clouds and rain cooled
outflows.

TR.92

&&

.LONG TERM... /Issued 312 AM CDT Tue Aug 9 2022/
/Wednesday Night Onward/

North and Central Texas will remain on the southern periphery of
the upper level ridge through the end of the week, which should
allow for daily low rain/storm chances. The best precip chances
will shift along and south of I-20 on Thursday and Friday, but
outflow boundaries may result in additional development across
parts of North Texas especially during peak afternoon heating
hours. Although rainfall amounts will be light and widespread
rainfall is not expected, the increase in cloud cover should at
least keep high temperatures closer to seasonal normals for early
August.

The ridge is expected to build further south and east across the
Plains over the weekend, but there are still some discrepancies on
strength and position. If the center remains further north and
west, weaker subsidence may allow for low precip chances to
continue across portions of the region through Sunday. Triple
digit high temperatures and rain-free weather will return by early
next week.

Garcia

&&

.AVIATION... /NEW/
/18z TAFs/

VFR will prevail, but the primary concern is convective potential
in the DFW Metroplex this afternoon and again late morning to
early afternoon Wednesday.

The outflow boundary that is now located from Gainesville to
Sulphur Springs will continue to move southwesterly with a wind
shift to the east-northeast around 15kt with higher gusts. This
boundary should reach the DFW/DAL airports around 19z. Otherwise
the boundary will be the focus for scattered showers and storms,
and will carry a TEMPO from 19-21z at DFW, DAL, AFW, and an hour
later for FTW and GKY. Convection should wane towards late
afternoon as the outflow moves father southwest and the
atmosphere is more worked over. By this evening all storms in the
area will dissipate and just light easterly to southeast winds are
expected with VFR tonight. Another round of showers and storms
should develop Wednesday morning. This activity will likely shift
south of the DFW area by mid-late afternoon Wednesday. For now
just a VCTS will be mentioned in DFW extended TAF from 16z to 21z,
and we'll refine this part of the forecast later.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    98  79  96  78  98 /  40  20  40  20  10
Waco               101  79  98  77 100 /  20  20  40  30  30
Paris               91  72  94  72  94 /  50  30  40  20  10
Denton              96  77  96  75  98 /  40  20  30  20  10
McKinney            95  76  96  74  95 /  50  20  40  20  10
Dallas              97  79  96  78  97 /  40  20  40  20  10
Terrell             96  76  96  75  97 /  40  20  50  20  20
Corsicana           98  77  95  76  97 /  40  20  40  30  20
Temple             100  77  97  75  98 /  10  10  40  30  30
Mineral Wells       97  75  96  73 100 /  30  20  40  20  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Aug 9, 12:28 PM CDT, 1 hour 40 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
1228 PM CDT Tue Aug 9 2022

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101145-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
1228 PM CDT Tue Aug 9 2022

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
Isolated to scattered thunderstorms are possible today across the
region. Brief heavy rain and gusty winds are possible with the
strongest storms. While an isolated severe thunderstorm with damaging
winds can't be ruled out, an organized severe weather threat is not
expected today.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Isolated to scattered thunderstorms are possible for parts of the
area each afternoon Wednesday through Saturday this week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 9, 2:01 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
201 PM CDT Tue Aug 9 2022

TXZ103-091930-
Denton TX-
201 PM CDT Tue Aug 9 2022

...A strong thunderstorm will impact portions of eastern Denton
County through 230 PM CDT...

At 201 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cross Roads, or 10 miles northeast of Corinth, moving south at 15
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Plano, Carrollton, Frisco, Denton, Lewisville, Flower Mound,
Grapevine, Coppell, The Colony, Southlake, Corinth, Highland Village,
Lake Dallas, Lake Lewisville, Little Elm, Hickory Creek, Double Oak,
Shady Shores, Aubrey and Krugerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3299 9684 3299 9703 3298 9704 3298 9710
      3299 9716 3333 9709 3333 9684
TIME...MOT...LOC 1901Z 358DEG 13KT 3325 9698

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Dunn
Special weather statement, Aug 9, 2:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
208 PM CDT Tue Aug 9 2022

TXZ107-091945-
Hopkins TX-
208 PM CDT Tue Aug 9 2022

...A strong thunderstorm will impact portions of southwestern Hopkins
County through 245 PM CDT...

At 208 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sulphur Springs, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Sulphur Springs, Cumby and Como.

This includes Interstate 30 between mile markers 109 and 132.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3296 9566 3298 9567 3298 9586 3309 9587
      3320 9586 3317 9547 3296 9546
TIME...MOT...LOC 1908Z 288DEG 13KT 3312 9563

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Dunn

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 8:37 PM CDTSpecial Weather StatementFWDMadison23 min
Aug 8, 9:13 PM CDTSpecial Weather StatementFWDAnderson17 min
Aug 9, 2:01 PM CDTSpecial Weather StatementFWDDenton29 min
Aug 9, 3:09 PM CDTSpecial Weather StatementFWDTarrant36 min
Aug 9, 4:20 PM CDTSpecial Weather StatementFWDDallas25 min
Aug 9, 4:28 PM CDTSpecial Weather StatementFWDTarrant32 min
Aug 9, 5:47 PM CDTSpecial Weather StatementFWDErath43 min

Nearby

Special Weather Statements in Texas, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.